Skip to Content

Can taking folic acid make stools to be very dark?

Responses (2)

kaismama 27 May 2013

No but iron does.

MacIntosh12 27 May 2013

Hi warbet,
I take high amounts of folic acid and I don't experience your problem. It is indeed confusing as I've searched the web and found nothing regarding this problem you have.
I can only give you my own experience because of no information on other sites, YET our site, durgs.com can be an excellent choice for a search!
I'll look up folate and dark stools. Give me a second and I will reply IF information is available.
One of our very sharp nurses may answer your query however, before I can find the info.
I'll be right back,
Lara

MacIntosh12 27 May 2013

And voila! One of our very keen nurses appears with information that I also found, in a word, NO. Folic acid doesn't seem to be the culprit. Perhaps there are some other supplements that you are taking, or food that you are eating to cause this problem.
Also, if you've a bleeding ulcer or Irritable Bowel Syndrome or any blood in your stool, it would appear quite dark.
I do hope you find out what is causing this as it can potentially be a serious matter.
Good luck and do follow up with your doctor about what you are experiencing,
Lara

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions